I get tension headaches about 3 times a week. I take acetaminophen (about 10 tablets of 500 mg per week) because aspirin bothers my stomach. My question is is that enough acetominophen to cause long-term liver damage or any other damage for that matter. Is Ibuprofen safer on the body? I'm a 30 years old, 5'11, 180, non-smoker and non-drinker, relatively healthy, male. Thank you.
Acetaminophen causes liver damage after approximately 15 grams are taken as a single ingestion. However, in patients who drink alcohol with acetaminophen ingestion, toxicity can occur with regular, recommended dosages. A nomogram exists which correlates plasma concentrations of acetaminophen vs. time after ingestion. This nomogram is useful in deciding whether treatment should be given after a single, acute overdose. Ibuprofen, is not as hepatotoxic as acetaminophen. On the other hand, many patients have difficulty tolerating non-steroidal anti-inflammatory drugs such as ibuprofen because of their gastrointestinal side effects (dyspepsia, gastric and duodenal inflammation and ulceration and bleeding). I hope you find this information helpful.
This response is being provided for general informational purposes only and should not be considered medical advice or consultation. Always check with your personal physician when you have a question pertaining to your health.
If you would like to be seen at our institution please call 1-800-653-6568, our Referring Physicians
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.